Psychotherapy

Ask Dr. Schwartz
Ask Dr. Schwartz
Psychotherapy and Mental Health questions

Stuck in a mental rut...

I am a 21 one year old male and have felt depressed from round about the age of 16/17. I have been on and off various medications including cipramil and efexor although ive never really felt that much better on them. Ive noticed that when ive stopped taking them for awhile and then take them again I feel good for a few days, i feel like myself which is very very rare but then after a week or so my depressive mood comes back. I find it very hard to concentrate on things and carry out normal day to day tasks. My energy levels are also very low, i usually get eight hours sleep a night but still feel like i havent even slept when i wake up and this continues throughout the day. I also find it hard to understand how i feel emotionally and im constantly analysing everything i experience. I know what i want from life and what makes me happy and i know that i can achieve it but this overwhelming feeling i get or \'depression\' gets in the way of me being able to just live my life. I find it very very hard to talk about how i feel perhaps probably because most of the time i dont know what im feeling just that its making me unhappy. I dont know if much of this has made much sense to you but if you could give me your opinion it would be greatly appreciated.

THE ANSWER TO THIS QUESTION WILL NOT BE DISPLAYED UNTIL YOU HAVE INDICATED YOUR AGREEMENT WITH THE DISCLAIMER PRINTED JUST BELOW. CLICK THE 'I AGREE' BUTTON TO AGREE TO THESE TERMS AND SEE THE RESPONSE.

Disclaimer

  • Dr. Schwartz responds to questions about psychotherapy and mental health problems, from the perspective of his training in clinical psychology.
  • Dr. Schwartz intends his responses to provide general educational information to the readership of this website; answers should not be understood to be specific advice intended for any particular individual(s).
  • Questions submitted to this column are not guaranteed to receive responses.
  • No correspondence takes place.
  • No ongoing relationship of any sort (including but not limited to any form of professional relationship) is implied or offered by Dr. Schwartz to people submitting questions.
  • Dr. Schwartz, Mental Help Net and CenterSite, LLC make no warranties, express or implied, about the information presented in this column. Dr. Schwartz and Mental Help Net disclaim any and all merchantability or warranty of fitness for a particular purpose or liability in connection with the use or misuse of this service.
  • Always consult with your psychotherapist, physician, or psychiatrist first before changing any aspect of your treatment regimen. Do not stop your medication or change the dose of your medication without first consulting with your physician.

Share This

Resources